The allergic and pseudoallergic reactions in the course of the anesthesia are origin of potentially serious problems that must be known and as far as possible avoided. In the present work we make a review to analyze the diagnostic, preventive and therapeutic criteria of the allergic and pseudoallergic reactions during general anesthesia. We performed a bibliographical search in Pubmed from 1963 to March of 2005. Original works and revisions on allergic general anesthesia reactions were selected using the following descriptors: "anaphylaxis AND anesthetics". The relevant bibliography includes 401 papers, of which 333 (72 of them reviews) fulfilled the selection criteria. The more frequently drugs implicated are neuromuscular blocking agents. The sensitization to latex is the second cause, and with smaller frequency other medicines like antibiotics, plasma expansors and opiates. A good history previous to anesthesia (preanesthetic consult) and an in vivo and in vitro study (as indicated) are the tools to decrease or avoid these reactions. The collaboration between medical specialties appears, once again, fundamental for a good clinical practice.
|Original language||American English|
|Number of pages||7|
|Journal||Alergologia e Inmunologia Clinica|
|State||Published - 1 Dec 2005|
Pérez Bautista, F., Negro Álvarez, J. M., Rodríguez-Tafur Dávila, J. M., López Sánchez, J. D., Hernández-Palazón, S. J., & Sánchez Ortega, J. L. (2005). The allergic and pseudoallergic reactions in the course of general anesthesia. Alergologia e Inmunologia Clinica, 258-264.